Alert archive / Washington / Gale Warnings in 2011

Gale Warning 78, NWS Seattle, WA

August 8, 2011

NWS Seattle, WA issued this gale warning at Aug 8, 2011, 1:53 AM PDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2011, 1:53 AM PDT (08:53 UTC)
Expired
Aug 9, 2011, 6:00 AM PDT
In force
28 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WHUS76 KSEW 080853
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
153 AM PDT MON AUG 8 2011

PZZ131-132-081700-
/O.UPG.KSEW.SC.Y.0791.000000T0000Z-110808T1200Z/
/O.NEW.KSEW.GL.W.0078.110808T0853Z-110809T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
153 AM PDT MON AUG 8 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...WEST WIND 20 TO 35 KNOTS EARLY THIS MORNING...THEN EASING
  TO 15 TO 25 KNOTS. W WINDS RISING TO 25 TO 35 KNOTS LATE THIS
  AFTERNOON THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
557 
WHUS76 KSEW 082126
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
226 PM PDT MON AUG 8 2011

PZZ131-132-090530-
/O.EXT.KSEW.GL.W.0078.000000T0000Z-110809T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
226 PM PDT MON AUG 8 2011

...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT TUESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT TUESDAY. 

* WIND...WEST WIND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON
  THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-090530-
/O.NEW.KSEW.SC.Y.0792.110808T2126Z-110809T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
226 PM PDT MON AUG 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. 

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
510 
WHUS76 KSEW 090307
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
807 PM PDT MON AUG 8 2011

PZZ131-132-091115-
/O.EXT.KSEW.GL.W.0078.000000T0000Z-110809T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
807 PM PDT MON AUG 8 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

THE GALE WARNING IS NOW IN EFFECT FOR THE CENTRAL AND EAST STRAIT
OF JUAN DE FUCA UNTIL 5 AM PDT TUESDAY.

* WIND...WEST WIND RISING TO 25 TO 35 KNOTS THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-091115-
/O.CON.KSEW.SC.Y.0792.000000T0000Z-110809T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
807 PM PDT MON AUG 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS UNTIL 5 AM PDT TUESDAY.

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
715 
WHUS76 KSEW 091006
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
306 AM PDT TUE AUG 9 2011

PZZ133-091115-
/O.CAN.KSEW.SC.Y.0792.000000T0000Z-110809T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
306 AM PDT TUE AUG 9 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY FOR THE NORTHERN INLAND WATERS.

$$

PZZ131-132-091815-
/O.EXT.KSEW.GL.W.0078.000000T0000Z-110809T1300Z/
/O.NEW.KSEW.SC.Y.0793.110809T1300Z-110810T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
306 AM PDT TUE AUG 9 2011

...GALE WARNING NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM PDT
EARLY THIS MORNING. 

* WIND...WEST WIND 20 TO 35 KNOTS EARLY THIS MORNING...THEN EASING
  TO 15 TO 25 KNOTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 7, 8:38 PM PDT, 5 hours 15 minutes earlier.

Area forecast discussion, Aug 7, 8:38 PM PDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED WARNINGS SECTION
NATIONAL WEATHER SERVICE SEATTLE WA
838 PM PDT SUN AUG 7 2011

.SYNOPSIS...A SURFACE RIDGE OFFSHORE WILL MAINTAIN WESTERLY ONSHORE
FLOW OVER WESTERN WASHINGTON THIS WEEK. THE ONSHORE FLOW WILL
PRODUCE LATE NIGHT AND MORNING LOW CLOUDS WITH AFTERNOON
CLEARING...AND WILL KEEP TEMPERATURES MILD WITH HIGHS IN THE 70S.

&&

.SHORT TERM...VISIBLE SATELLITE IMAGERY SHOWS SKIES WERE MOSTLY
CLEAR OVER THE INTERIOR THIS EVENING...BUT WITH LOTS OF STRATUS OVER
THE NEARBY COASTAL WATERS. SURFACE PRESSURE GRADIENTS ARE ONSHORE
AND RUNNING ABOUT A HALF MILLIBAR HIGHER THAN 24 HOURS AGO. THIS
WILL BE ENOUGH TO COVER W WA IN STRATUS MONDAY MORNING. GFS DOES NOT
DEVELOP NEARLY AS MUCH STRATUS OVER INLAND AREAS AS THE PREFERRED
NAM DOES. NAM SHOWS BURN-OFF DURING THE EARLY AFTERNOON.

SAME ONSHORE FLOW/DIURNAL STRATUS CYCLE REPEATS TUESDAY...WITH
SUBTLE VARIATIONS AND POSSIBLY A LITTLE LATER BURN-OFF.

GFS SHOWS THE UPPER LEVEL SHORTWAVE TROUGH CURRENTLY NEAR 52N/160W
ON WATER VAPOR IMAGERY...MOVING OVER THE WA COAST TUESDAY NIGHT.
THIS FEATURE WILL PROBABLY TRIGGER A STRONGER MARINE PUSH WITH A
DEEPER MARINE LAYER AND MORE PERSISTENT STRATUS WEDNESDAY AFTERNOON.
WITH THE TROUGH MOVING OVER A DEEPER MARINE LAYER DURING THE
EARLY HOURS OF WEDNESDAY MORNING THERE IS SOME POTENTIAL FOR SOME
DRIZZLE.

THE CONTINUING ONSHORE FLOW AND THE WEAK UPPER LEVEL TROUGH
REMAINING OVER THE AREA EARLY THIS WEEK WILL COMBINE TO KEEP DAYTIME
TEMPERATURES MILD...WITH HIGHS NEAR OR A LITTLE BELOW NORMAL. KAM

.LONG TERM...PREVIOUS DISCUSSION FROM THE 3 PM AFD...MODELS THEN
BUILD HEIGHTS TO 580 DM OR SO FOR THURSDAY AND FRIDAY WITH
SOUTHWESTERLY FLOW ALOFT. ONSHORE SURFACE FLOW IS WEAKER SO THERE
SHOULD BE FEWER MORNING CLOUDS AND HIGH TEMPERATURES WILL RISE
TOWARD 80 DEGREES INLAND AND INTO THE LOW 70S ON THE COAST. SATURDAY
ALSO LOOKS QUITE SUMMERY WITH TEMPERATURES PERHAPS A SKOSH LOWER.
MODELS BRING AN UPPER TROUGH TOWARD THE AREA ON SUNDAY BUT KEPT THE
FORECAST DRY AS PER THE GFS. BURKE

&&

.AVIATION....A WEAK UPPER LEVEL TROUGH WILL PERSIST OVER THE PAC NW
THE NEXT COUPLE DAYS. LIGHT W-NW FLOW ALOFT AND STABLE CONDITIONS.
DRY IN THE MID AND UPPER LEVELS WITH MOIST LOW LEVEL ONSHORE FLOW
RESULTING IN STRATUS PUSHING INLAND DURING THE NIGHT AND MORNING
HOURS.

KSEA...W WIND NEAR 5 KT BECOMING LIGHT/VARIABLE BY MIDNIGHT. WIND
BECOMING S/SW TO 5 KT AFTER 12Z. 1-2K FT STRATUS SHOULD REACH THE
TERMINAL AROUND 10-12Z...SCATTERING OUT BY 18Z MON. DTM

&&

.MARINE...ONSHORE FLOW WILL PERSIST THE NEXT COUPLE DAYS. THE
KBLI-KUIL GRADIENT IS UP OVER +2 WITH WINDS RUNNING NEAR 30 KT AT
RACE ROCKS. WINDS IN THE CENTRAL/E STRAIT WILL LIKELY STAY UP ABOVE
20 KT OVERNIGHT AND THE SMALL CRAFT REMAINS IN EFFECT.

WINDS MAY EASE MON MORNING BUT COME UP AGAIN DURING THE AFTERNOON. A
SOMEWHAT STRONGER PUSH IS EXPECTED WITH SMALL CRAFT WINDS AGAIN
LIKELY IN THE STRAIT. WINDS COULD PUSH NEAR GALE FORCE...WILL NEED
TO WATCH THIS. DTM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT OF JUAN DE FUCA.

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL FORECAST DISCUSSION...PLEASE GO TO
WWW.WRH.NOAA.GOV/SEW/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:26 PM PDTSmall Craft AdvisorySEW13 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.